MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER
Catalog Number M00313020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the guidewire (subject device) fractured during use and the un-retrieved piece of guidewire remained in the patient.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
B1 adverse event/product problem - corrected - no adverse event or product problem b5 executive summary - updated d4 expiration date - added h1 type of reportable event - corrected - no serious injury or malfunction h4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated h3 summary attached - updated h6 clinical signs code grid ¿ clinical code ¿ updated.There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned, and the reported lot number was not confirmed as the packaging was not returned with the device.During visual inspection, the guidewire was returned in two fragments.(189.9cm proximal fragment and 9.1cm distal fragment).The guidewire was noted to be kinked at 59.8cm.The proximal fragment was inspected, and the nitinol tubing was broken/fractured with the core wire exposed and broken.The distal fragment was inspected, and the nitinol tubing was seen to be broken with the platinum wire exposed and stretched at approximately 9.1cm from the distal tip.The core wire distal end was observed through the distal tip dome.Functional testing was not completed due to device condition.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was somewhat tortuous.The guidewire returned in two fragments.The guidewire was also seen to be kinked and the distal tip was stretched.An assignable cause of handling damage will be assigned to the as reported event of guidewire broken/fractured during preparation since it is most likely that this damage occurred due to handling of delivery wire during the clinical procedure.An assignable cause of handling damage will be assigned to the as analyzed event of guidewire broken/fractured during preparation, guidewire kinked/bent and guidewire distal tip stretched since it is most likely that this damage occurred due to handling of delivery wire during the clinical procedure.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that during the procedure, the guidewire (subject device) fractured during use and the un-retrieved piece of guidewire remained in the patient.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.Additional information received from complaint intake center on 23-oct-2023, clarified that subject guidewire had fractured outside the patient.
 
Additional Manufacturer Narrative
We have addressed the fda request, received via email on 14 june 2024: ¿upon review, we have determined that the device identification information about the suspect medical devices conflicts with the data submitted to the global unique device identification database (gudid)." "discrepancies were noted in the information included for some or all of the device identification fields of the electronic equivalent of the fda form 3500a compared to the information included for the corresponding fields in the gudid." "additionally, the ¿unique device identifier (udi) #¿ field on the fda form 3500a should contain the entire udi number including the di and pi fields, all numbers, letters, parentheses, and symbols.Please verify that you have included the entire udi in the ¿unique device identifier (udi) #¿ field on the 3500a." we have reviewed the device identifier (di) and confirm that it is accurate and in alignment with the hl7 specifications released in 2017.Additionally, the 510(k) number has been corrected from k032146 to k002907 in accordance with the global unique device identification database (gudid).
 
Event or Problem Description
It was reported that during the procedure, the guidewire (subject device) fractured during use and the un-retrieved piece of guidewire remained in the patient.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.Additional information received from complaint intake center on (b)(6) 2023, clarified that subject guidewire had fractured outside the patient.

Brand Name
SYNCHRO-14 STRAIGHT 200-45CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17911797
Report Number3012931345-2023-00223
Device Sequence Number6653358
Product Code DQX
UDI-Device Identifier07613252186939
UDI-Public07613252186939
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2025
Device Catalogue NumberM00313020
Device Lot Number0000308584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer10/23/2023
08/14/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date11/08/2023
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2FR ANGLED PROGREAT MICROCATHETER (TERUMO)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown